MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC THE WEB EXTRACTION BASKET; DISLODGER, STONE, BASKET, URETERAL, METAL

WILSON-COOK MEDICAL INC THE WEB EXTRACTION BASKET; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G22776
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography, ercp, the physician used a cook web extraction basket.It was reported that the basket became impacted in the battery ampoule [duct/papilla].All possible maneuvers were performed to remove it but it was not possible, therefore the patient was taken to surgery.The basket was recovered by surgery (exploratory laparotomy).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The ifu references potential complications as: "those associated with gastrointestinal endoscopy and ercp include, but are not limited to: pancreatitis, cholangitis, sepsis, perforation, hemorrhage, aspiration, fever, infection, hypotension, allergic reaction, respiratory depression or arrest, cardiac arrhythmia or arrest." additionally, "others associated with use of an extraction basket include, but are not limited to: impaction of object, aspiration of foreign body, localized inflammation, pressure necrosis." the ifu warns, "surgical intervention may be required if impaction occurs." prior to distribution, all web extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
THE WEB EXTRACTION BASKET
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21425474
Report Number1037905-2025-00154
Device Sequence Number20774480
Product Code FFL
UDI-Device Identifier00827002227767
UDI-Public(01)00827002227767(17)270718(10)W4854739
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22776
Device Catalogue NumberWEB-2X4
Device Lot NumberW4854739
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown